MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number ME2068
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxguard extension set was damaged.The following information was received by the initial reporter with the following verbatim: rcc received a complaint via email.Email(s) attached.The cap/connector of tubing broke during a peripheral line connection requiring replacement with new tubing.
 
Additional Manufacturer Narrative
A2.Patient¿s birthday was not provided, (b)(6) was used based on age of patient e4.The initial reporter also notified the fda on 26 jun, 2024.Medwatch report # mw5156846 h.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer that the cap/connector of tubing broke during a peripheral line connection requiring replacement with new tubing.One sample of item me2068 was submitted for quality investigation.Visual inspection of the sample indicates that the securement collar of the luer connector is missing.Further examination of the luer securement collar indicates that the collar was broken off.Under magnification, it can be seen that part of the securement collar is still attached to the connector, suggesting that the securement collar was intentionally broken off.The customer complaint of adapter / connector defective / damaged was verified.Further evaluation of the failure was conducted by manufacturing and our component quality teams.The manufacturing team indicated that the issue reported could not have happened during the assembly process.Additionally, the supplier quality team evaluated the failure and deemed that the failure was not due to the supplier quality.The root cause of the failure could not fully be determined.The probable cause for the damage seen in sample is that the securement collar of the luer was damaged during connection or disconnection.A device history record review for model me2068 lot number 22019197 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 27jan2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD MAXGUARD EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20000491
Report Number9616066-2024-01185
Device Sequence Number14684774
Product Code FPA
UDI-Device Identifier10885403236297
UDI-Public(01)10885403236297
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberME2068
Device Lot Number22019197
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age5 MO
Patient SexMale